Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 392, NWS Norman, OK

July 11, 20215 counties in Texas

NWS Norman, OK issued this severe thunderstorm warning at Jul 11, 2021, 2:05 AM CDT for 5 counties in Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2021, 2:05 AM CDT (07:05 UTC)
Expired
Jul 11, 2021, 3:00 AM CDT
In force
55 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 88 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 9:35 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 7.1 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2021-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2547 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2021-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2547 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1633 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.5
Supercell composite
10.5

Open this sounding in Storm Lab

The text

As transmitted.

007 
WUUS54 KOUN 110705
SVROUN
TXC023-155-197-275-487-110800-
/O.NEW.KOUN.SV.W.0392.210711T0705Z-210711T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
205 AM CDT Sun Jul 11 2021

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Foard County in northern Texas...
  Knox County in northern Texas...
  Southwestern Wilbarger County in northern Texas...
  Baylor County in northern Texas...
  Southern Hardeman County in northern Texas...

* Until 300 AM CDT.

* At 205 AM CDT, severe thunderstorms were located along a line
  extending from 7 miles southwest of Goodlett to 6 miles east of
  Margaret to near Grayback, moving south at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Vernon, Seymour, Crowell, Benjamin, Goree, Red Springs, Thalia,
  Gilliland, Bomarton, Margaret, Lockett, Lake Kemp, Mabelle, Vera,
  Medicine Mound, Oklaunion, Truscott, Grayback, Rhineland and
  Rayland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3423 10005 3424 10003 3423 10000 3431 9999
      3416 9910 3340 9911 3340 9919 3351 9972
      3366 9999 3383 10000 3384 10005
TIME...MOT...LOC 0705Z 008DEG 28KT 3425 9996 3407 9955 3396 9914 

HAIL...<.75IN
WIND...60MPH
 
$$

Mahale
1 follow-up statement
796 
WWUS54 KOUN 110747
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
247 AM CDT Sun Jul 11 2021

TXC197-110757-
/O.CAN.KOUN.SV.W.0392.000000T0000Z-210711T0800Z/
Hardeman TX-
247 AM CDT Sun Jul 11 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HARDEMAN COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3340 9911 3340 9919 3351 9972 3366 9999
      3383 10000 3384 10005 3411 10005 3388 9910
TIME...MOT...LOC 0747Z 006DEG 22KT 3400 9995 3382 9954 3371 9913 

$$

TXC023-155-275-487-110800-
/O.CON.KOUN.SV.W.0392.000000T0000Z-210711T0800Z/
Foard TX-Knox TX-Wilbarger TX-Baylor TX-
247 AM CDT Sun Jul 11 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR FOARD...KNOX...SOUTHWESTERN WILBARGER AND BAYLOR COUNTIES...

At 247 AM CDT, severe thunderstorms were located along a line
extending from 12 miles west of Crowell to 10 miles northeast of
Gilliland to near Mabelle, moving south at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Seymour, Crowell, Benjamin, Goree, Red Springs, Thalia, Gilliland,
Bomarton, Lake Kemp, Mabelle, Vera, Truscott and Rhineland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3340 9911 3340 9919 3351 9972 3366 9999
      3383 10000 3384 10005 3411 10005 3388 9910
TIME...MOT...LOC 0747Z 006DEG 22KT 3400 9995 3382 9954 3371 9913 

HAIL...<.75IN
WIND...60MPH
 
$$

Mahale

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 12:21 AM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jul 11, 12:21 AM CDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1221 AM CDT Sun Jul 11 2021

...New AVIATION...

.SHORT TERM...
(This evening through Sunday)
Issued at 322 PM CDT Sat Jul 10 2021

Storms are expected to continue to develop across southwest
Missouri, southern Kansas, northeast Oklahoma and eventually
north-central Oklahoma this afternoon.

Storms will continue to develop along and ahead of a cold front that
is moving into northwest Oklahoma this afternoon. Modest instability
and strengthening deep layer sheer will support, storms with
supercellular characteristics, at least initially. These storms will
pose a large hail, damaging wind and at least a very low tornado
risk. However, veered low level flow and more linear forcing along
the surface front will lead to an expected quick transition to a
more linear mode along the boundary. Primary hazard will become
damaging wind gusts and with a secondary heavy rainfall concern as
precipitable water values remain high. However, progressive nature
of this activity is expected to limit the overall heavy rainfall
threat.

HRRR would suggest convection would approach the I-40 corridor 9pm
or a little after. There has been a trend of slowing the southward
progression down in the laster few runs. The storms would then
approach the Red river around 3 or 4 in the morning. Although an
overall downward trend is expected after midnight, some severe risk
does appear possible through the night time hours.

Will keep some lingering precip chances along the Red river Sunday
morning, but most of the activity should be south of the area.
Models are also showing another embedded shortwave rotating around
the upper low to our northeast during the day Sunday. This may
result in a few showers or thunderstorms during the afternoon hours,
mainly along and east of the I-35 corridor. Otherwise, daytime temps
will be a bit lower on Sunday as will the dewpoints as slightly
drier air filters south behind the front.

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 324 PM CDT Sat Jul 10 2021

The front exits the area and winds become light Sunday night and
winds veer to the SE/S by Monday afternoon as the surface ridge
axis moves eastward. The NAM/GFS suggest thunderstorm development
over western north TX and western OK Monday evening into early
Tuesday morning as a LLJ develops atop the retreating cold front,
or weak warm front. Left POPs low for now, but will continue to
watch trends.

The midlevel low pressure system that brought us the cold front
moves slowly across the midwest, before lifting northeast across
the Great Lakes on Tuesday. Meanwhile, the broad upper ridge that
has contributed to record heat across the western CONUS begins to
break down and north flow aloft will likewise weaken over our area.

A wave then translates across the northern plains midweek, and
there are low POPs for precipitation for northern Oklahoma on
Wednesday night into Thursday and again Thursday night into Friday.
The associated frontal boundaries and bulk of precipitation,
however, appears to remain well to our north.

Thompson

&&

.AVIATION...
(06Z TAFS)
Issued at 1158 PM CDT Sat Jul 10 2021

Line of strong to severe thunderstorms continues to move south
across southern OK. They will move out of LAW soon but then into
SPS. VSBYs will drop to near 1SM within very heavy rainfall but
should only last ~1 hr or less. Some brief MVFR cigs will be
possible over northern OK around 15-17Z Sunday. Otherwise, expect
northerly winds behind a cold front thru the early morning hours
and into Sunday with clearing skies throughout the day.

&&

.UPPER AIR...
Issued at 640 PM CDT Sat Jul 10 2021

No upper air flights are planned at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  91  68  85  64 /  20  80   0   0
Hobart OK         95  68  90  65 /  10  70   0  10
Wichita Falls TX  95  73  93  68 /   0  80  10  10
Gage OK           94  65  88  63 /  30   0   0   0
Ponca City OK     89  66  82  62 /  80  50  20  10
Durant OK         93  72  92  67 /   0  80  30  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...30
LONG TERM....01
AVIATION...03
Hazardous weather outlook, Jul 10, 7:14 PM CDT, 6 hours 51 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
714 PM CDT Sat Jul 10 2021

OKZ004>048-050>052-TXZ083>090-120015-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
714 PM CDT Sat Jul 10 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
There is an enhanced risk of severe thunderstorms this evening
across portions of central Oklahoma. Additional severe thunderstorms
are also possible across southwestern and southern Oklahoma, and
western north Texas late tonight through early Sunday morning. The
main threats will be wind gusts exceeding 60 mph and hail up to
the size of golf balls. The severe weather threat should end after
3 AM.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel across
Oklahoma and north Texas should prepare for severe weather
operations from mid afternoon through early Sunday morning.

.Heavy rainfall...
Localized flooding will be possible through late tonight mainly
across portions of central and south central Oklahoma.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
Thunderstorms will remain possible Sunday morning and afternoon
across southern Oklahoma and north Texas, although the severe
weather potential will be low. Isolated storms will be possible
over southeast Oklahoma and north central Texas on Monday. Storms
will again be possible later in the week from Wednesday night
through Friday with the highest chances of storms across northern
and western Oklahoma Thursday night and Friday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Jul 11, 1:15 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
115 AM CDT SUN JUL 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0106 AM     TSTM WND GST     3 SSE FREDERICK         34.35N 99.00W
07/11/2021  M59 MPH          TILLMAN            OK   ASOS

&&

RB
Special weather statement, Jul 11, 1:30 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
130 AM CDT Sun Jul 11 2021

OKZ045-050-TXZ086-089-090-110700-
Love OK-Jefferson OK-Clay TX-Wichita TX-Archer TX-
130 AM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR southern Love...south central
Jefferson...central Clay...southeastern Wichita and northeastern
Archer Counties Until 200 AM CDT...

AT 126 AM CDT, strong thunderstorms were along a line extending from
5 miles southwest of Burkburnett to near Nocona to near Thackerville,
moving south at 20 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Wichita Falls, Burkburnett, Henrietta, Dean, Thackerville, Terral,
Bellevue, Jolly, Sheppard AFB, northeastern Lake Arrowhead, Lakeside
City, Pleasant Valley and Cashion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3379 9859 3412 9863 3406 9849 3387 9782
      3386 9705 3384 9705 3385 9706 3384 9709
      3382 9705 3380 9709 3374 9709 3372 9714
      3376 9719 3382 9722 3382 9743 3384 9746
      3386 9774 3385 9787 3389 9798 3360 9798
TIME...MOT...LOC 0626Z 0DEG 16KT 3405 9865 3381 9776 3381 9715

Mahale
Special weather statement, Jul 11, 1:33 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
133 AM CDT Sun Jul 11 2021

OKZ052-110715-
Bryan OK-
133 AM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR Bryan County Until 215 AM CDT...

AT 131 AM CDT, strong thunderstorms were along a line extending from
near Whitesboro to near Lake Texoma to near Silo, moving southeast at
30 MPH.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Durant, Colbert, Achille, Silo, Kemp, Mead, Armstrong, Hendrix,
Cartwright, Blue, Utica, Albany, eastern Lake Texoma, Calera and
Wade.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3386 9587 3389 9593 3386 9596 3387 9600
      3384 9602 3385 9602 3384 9615 3381 9618
      3376 9618 3377 9629 3370 9632 3369 9635
      3378 9643 3377 9650 3382 9653 3385 9663
      3388 9659 3394 9659 3410 9646 3388 9585
TIME...MOT...LOC 0631Z 303DEG 28KT 3365 9694 3382 9660 3404 9643

Mahale
Local storm report, Jul 11, 1:48 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
148 AM CDT SUN JUL 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 AM     TSTM WND GST     2 SSE HAYNESVILLE       34.06N 98.91W
07/11/2021  M70 MPH          WICHITA            TX   PUBLIC

&&

RB
Local storm report, Jul 11, 2:02 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
202 AM CDT SUN JUL 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     TSTM WND GST     4 N VERNON              34.21N 99.29W
07/11/2021  M59 MPH          WILBARGER          TX   AWOS

&&

RB
Special weather statement, Jul 11, 2:03 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
203 AM CDT Sun Jul 11 2021

TXZ083>085-087-088-110745-
Foard TX-Knox TX-Wilbarger TX-Baylor TX-Hardeman TX-
203 AM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR Foard...northern Knox...
southwestern Wilbarger...northwestern Baylor and southern Hardeman
Counties Until 245 AM CDT...

AT 159 AM CDT, strong thunderstorms were along a line extending from
9 miles southwest of Goodlett to 5 miles northeast of Margaret to 3
miles southeast of Lockett, moving south at 30 MPH.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Vernon, Crowell, Margaret, Lockett, Medicine Mound, Thalia, Truscott,
Gilliland, Rayland and Copper Breaks State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3423 10005 3424 10003 3424 10001 3423 10000
      3424 10000 3431 9999 3418 9928 3370 9935
      3370 9970 3381 10000 3384 10000 3384 10005
TIME...MOT...LOC 0659Z 6DEG 25KT 3423 9998 3409 9957 3404 9934

Mahale

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 12:23 AM CDTSevere Thunderstorm WarningOUNClay, Wichita67 min
Jul 11, 12:46 AM CDTSpecial Weather StatementOUNHardeman44 min
Jul 11, 12:48 AM CDTSevere Thunderstorm WarningOUNHardeman, Wichita, Wilbarger42 min
Jul 11, 1:24 AM CDTAreal Flood AdvisoryOUNWilbarger3 hr
Jul 11, 1:24 AM CDTSevere Thunderstorm WarningOUNArcher, Baylor, Wichita, Wilbarger51 min
Jul 11, 1:30 AM CDTSpecial Weather StatementOUNClay30 min
Jul 11, 1:36 AM CDTAreal Flood AdvisoryOUNArcher, Baylor, Clay, Wichita, Wilbarger3 hr
Jul 11, 1:53 AM CDTSevere Thunderstorm WarningOUNArcher, Baylor54 min
Jul 11, 2:03 AM CDTSpecial Weather StatementOUNFoard42 min
Jul 11, 2:10 AM CDTSpecial Weather StatementOUNClay35 min
Jul 11, 2:58 AM CDTSevere Thunderstorm WarningOUNBaylor, Foard, Knox62 min
Jul 11, 3:59 AM CDTSpecial Weather StatementOUNKnox46 min
Jul 11, 4:08 AM CDTSevere Thunderstorm WarningOUNKnox52 min
Jul 11, 4:24 AM CDTAreal Flood AdvisoryOUNKnox3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.